Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 28, 2007, 2:58 AM MDT for 9 counties in North Dakota. It took effect at Oct 28, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 2:58 AM MDT (08:58 UTC)
- In effect from
- Oct 28, 2007, 12:00 PM MDT
- Expired
- Oct 28, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 280858 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 358 AM CDT SUN OCT 28 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A VERY WEAK COLD FRONT WILL GRAZE NORTH DAKOTA THIS AFTERNOON AS IT MOVES ACROSS THE STATE. WARMER TEMPERATURES TODAY COMBINED WITH DRY AIR ALREADY IN PLACE WILL YIELD MINIMUM HUMIDITIES AROUND 20 PERCENT OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA BY MID AFTERNOON. AS THE FRONT APPROACHES AND PASSES THROUGH...SOUTHWEST WINDS WILL BECOME WESTERLY AND INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. WITH THE RANGELAND FIRE DANGER INDICES EXTREMELY HIGH AND PERCENT GREEN AT ZERO...CONDITIONS WILL BE FAVORABLE FOR CRITICAL FIRE WEATHER BEHAVIOR AND RED FLAG CRITERIA. THUS A RED FLAG WARNING HAS BEEN ISSUED. NDZ017-018-031>033-040-041-043-044-282130- /O.NEW.KBIS.FW.W.0017.071028T1800Z-071029T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 358 AM CDT SUN OCT 28 2007 /258 AM MDT SUN OCT 28 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. .A VERY WEAK COLD FRONT WILL GRAZE NORTH DAKOTA THIS AFTERNOON AS IT MOVES ACROSS THE STATE. WARMER TEMPERATURES TODAY COMBINED WITH DRY AIR ALREADY IN PLACE WILL YIELD MINIMUM HUMIDITIES AROUND 20 PERCENT OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA BY MID AFTERNOON. AS THE FRONT APPROACHES AND PASSES THROUGH...SOUTHWEST WINDS WILL BECOME WESTERLY AND INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. WITH THE RANGELAND FIRE DANGER INDICES EXTREMELY HIGH AND PERCENT GREEN AT ZERO...CONDITIONS WILL BE FAVORABLE FOR CRITICAL FIRE WEATHER BEHAVIOR AND RED FLAG CRITERIA. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
2 follow-up statements
000 WWUS83 KBIS 281955 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SUN OCT 28 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .WARM TEMPERATURES COMBINED WITH DRY AIR HAS RESULTED IN MINIMUM HUMIDITIES AROUND 20 PERCENT OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. IN ADDITION...WESTERLY WINDS TO 20 MPH WITH GUSTS UP TO 25 MPH ARE FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE RAPIDLY BY THIS EVENING. NDZ017-018-031>033-040-041-043-044-290000- /O.CON.KBIS.FW.W.0017.000000T0000Z-071029T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 255 PM CDT SUN OCT 28 2007 /155 PM MDT SUN OCT 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WARM TEMPERATURES COMBINED WITH DRY AIR HAS RESULTED IN MINIMUM HUMIDITIES AROUND 20 PERCENT OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. IN ADDITION...WESTERLY WINDS TO 20 MPH WITH GUSTS UP TO 25 MPH ARE FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE RAPIDLY BY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
000 WWUS83 KBIS 290011 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 711 PM CDT SUN OCT 28 2007 NDZ017-018-031>033-040-041-043-044-290115- /O.EXP.KBIS.FW.W.0017.000000T0000Z-071029T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 711 PM CDT SUN OCT 28 2007 /611 PM MDT SUN OCT 28 2007/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED OVER THE WARNING AREA AND HUMIDITIES HAVE BEGUN TO RISE WITH THE LOSS OF AFTERNOON HEATING. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 28, 1:50 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 28, 1:50 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 AM CDT SUN OCT 28 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... LATEST WATER VAPOR IMAGERY SHOWS GENERALLY A NORTHWEST UPPER FLOW TRANSITIONING TO ZONAL/WEST TO EAST FLOW UPSTREAM OF NORTH DAKOTA. THIS WILL BRING DRY WEATHER TO THE STATE TODAY THROUGH MONDAY NIGHT WITH SCT/BKN HIGH CLOUDS FROM TIME TO TIME. MUCH WARMER TEMPERATURES WILL RESULT AS WELL WITH HIGHS IN MOST LOCALES TODAY REACHING THE LOWER 60S...AND EVEN WARMER ON MONDAY WITH HIGHS IN THE MID 60S TO LOWER 70S. LATEST MSAS ANALYSIS SHOWS A WEAK COLD FRONT OVER EASTERN ALBERTA WITH THE 3HR PRESSURE FALLS ALREADY INTO WESTERN AND CENTRAL NORTH DAKOTA. THE GREATEST PRESSURE FALLS REMAIN IN CANADA AND THE SURFACE LOW SHOULD FOLLOW THIS ROUTE...MOVING EAST TODAY AND JUST GRAZING NORTH DAKOTA THIS AFTERNOON. NOTHING OF ANY CONSEQUENCE WITH THIS FRONT OTHER THAN SCT/BKN HIGH CLOUDS AND A WIND SHIFT TO THE WEST AS THE FRONT PROGRESSES THROUGH. NAM BUFR SOUNDINGS SUGGEST A LOT OF DRY AIR IN THE LOW/MID LEVELS TODAY WITH MINIMUM HUMIDITIES MUCH LOWER TODAY. THIS TREND WILL CONTINUE TODAY THROUGH MONDAY...ESPECIALLY IN THE WEST AND SOUTHWEST WHERE MINIMUM HUMIDITIES WILL RANGE FROM ABOUT 18% TO 23%. THE HUMIDITIES COMBINED WITH BREEZY WESTERLY WINDS THIS AFTERNOON HAS PROMPTED A RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. SEE DETAILS BELOW. THE NEXT WEATHER MAKER IS DUE IN TUESDAY AND TUESDAY NIGHT AS A VIGOROUS BUT PROGRESSIVE SURFACE COLD FRONT AND UPPER TROUGH PLOW THROUGH NORTH DAKOTA. GFS CONTINUES TO BE MORE AGGRESSIVE IN BRINGING IN POST FRONTAL PRECIPITATION TO THE FORECAST AREA TUESDAY INTO TUESDAY NIGHT...WHILE THE NAM IS LESS ENTHUSIASTIC. APPEARS THE COLD FRONT WILL ENTER NW NORTH DAKOTA TUESDAY MORNING...THEN PROGRESS SOUTHEAST DURING THE DAY. IMPRESSIVE PRESSURE GRADIENT BEHIND THE FRONT WITH SFC WINDS PROJECTED AT 20KT TUESDAY NIGHT. 850MB WINDS NW AT 35KT-40KT. EXPECT ISOLATED RAIN/SNOW SHOWERS INITIALLY BEHIND THE FRONT...THEN THICKNESSES AND SOUNDINGS SUGGEST ANY PRECIP FALLING PAST MIDNIGHT WOULD BE SNOW SHOWERS. WITH STRONG COLD AIR ADVECTION OCCURRING...WILL SEE GUSTY NW WINDS AND COLD TEMPS TUESDAY NIGHT ALONG WITH ISOLATED SNOW SHOWERS. .LONG TERM...WEDNESDAY THROUGH SATURDAY... MEDIUM RANGE MODELS ARE SIMILAR THROUGH THE DAY 4-5 PERIOD AND FEW CHANGES WILL BE NEEDED FROM PREVIOUS FORECAST. ALL MODELS SHOW A SHORTWAVE TROUGH EXITING THE REGION AT THE BEGINNING OF THE PERIOD. WEDNESDAY WILL BE A COOL DAY...ESPECIALLY IN THE EAST WHERE COLD ADVECTION IS OCCURRING THROUGH THE MORNING. TEMPERATURES EXPECTED TO RANGE FROM THE LOW-MID 40S NORTHEAST TO NEAR 50 WEST. SHORTWAVE RIDGING BEGINS IN EARNEST WEDNESDAY NIGHT THROUGH THURSDAY. WITH NO PRECIPITATION EXPECTED. DID RAISE TEMPERATURES A COUPLE DEGREES ON THURSDAY FROM PREVIOUS FORECAST AS SOUTHERLY FLOW AND NEARLY FULL SUN SHOULD ALLOW TEMPERATURES TO RISE A FEW DEGREES WARMER THAN WEDNESDAY. NEXT SHORTWAVE TROUGH WILL MOVE INTO EASTERN MONTANA BY 12Z FRIDAY WITH THE SURFACE COLD FRONT OVER CENTRAL NORTH DAKOTA. EXPECT A DRY COLD FRONT PASSAGE WITH BEST MOISTURE REMAINING WITH UPPER LEVEL TROUGH. WILL MAINTAIN THE SLIGHT CHANCE OF LIGHT RAIN OR SNOW FOR THE FAR WEST THURSDAY NIGHT. MOST LIKELY THIS WOULD OCCUR AFTER MIDNIGHT IF MODELS CONTINUE ON CURRENT TREND. REMAINDER OF THE EXTENDED LOOKS A BIT UNSETTLED WITH A CHANCE OF PRECIPITATION ON FRIDAY AS THE TROUGH TRAVERSES THE REGION. THEN BRIEF RIDGING EARLY IN THE WEEKEND BEFORE ANOTHER SHOT OF COLDER AIR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... VFR FLIGHT CONDITIONS EXPECTED TODAY WITH ONLY HIGH LEVEL CLOUDINESS STREAMING ACROSS THE REGION. A WEAK SURFACE TROUGH WILL MOVE ACROSS THE REGION BRINGING A SHIFT IN WIND DIRECTION FROM A SOUTHERLY FLOW AHEAD OF THE TROUGH TO A WESTERLY FLOW BEHIND THE TROUGH. IT MAY BE A LITTLE GUSTY THIS AFTERNOON IN THE WEST WITH GUSTS UP TO 25 MPH. WESTERLY FLOW WILL BECOME LIGHT OVERNIGHT. && .FIRE WEATHER...MINIMUM HUMIDITIES ARE EXPECTED AROUND 20 PERCENT THIS AFTERNOON AND EARLY EVENING WITH SUSTAINED WINDS OF 15 TO 20 MPH AND GUSTS UP TO 25 MPH. RANGELAND FIRE DANGER INDICES ARE EXTREMELY HIGH AND PERCENT GREEN AT ZERO. ALL ELEMENTS CONSIDERED HERE PUTS CONDITIONS IN THE CRITICAL RANGE FOR MEETING RED FLAG CRITERIA. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST NORTH DAKOTA. SEE INFORMATION BELOW FOR SPECIFIC ZONES AND ALSO BISRFWBIS FOR ADDITIONAL DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-041-043- 044. && KS/TWH
Hazardous weather outlook, Oct 27, 3:18 AM MDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT SAT OCT 27 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 418 AM CDT SAT OCT 27 2007 /318 AM MDT SAT OCT 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.